I have an infected tooth which has to be extracted in the next few days but as of now I was prescribed 250 mg of Amoxicillin and have to take it 3 times a day. Since Wednesday I have taken seven doses and for the last few hours I've been experiencing and odd feeling in my mouth/on my tongue. I guess I'd say there's a slightly warm and numb feeling on my tongue. I wouldnt say it feels like a film is on my tongue, but maybe dry mouth? It's hard to describe. How would I be able to tell if I'm having an allergic reaction to the Amoxicillin? Or maybe a better question is how long would a reaction to Amoxicillin take to appear?
This is the first time in 15 years I've been on *any* type of antibiotic so I'm not sure I'd even know if I was allergic to any. My mom did tell me I used to take amoxicillin when I was a kid and never had any reactions (although I did develop a skin reaction to a Sulpha drug in the past) My last dose was at 3 this afternoon and I started noticing this feeling in my mouth around 8pm. It's not midnight and I still feel it. I'm due for another dose this evening (should have taken it already) but I'm a little worried in case it's a reaction..
I should also note I've been gargling with listerine, warm salt water and diluted hydrogen peroxide a few times a day (alternated) since Wednesday so it's possible the peroxide or salt water is making my mouth feel this way but I'm just not sure.
Hi, welcome to the forum, adverse cutaneous reactions to drugs are common encountered now a days esp. if the person has an allergic past history. Such allergy is seen in as high as 10% of patient ranging from mild rash to severe reactions and depends on the body's magnitude of sensitization to such drugs.
But your symptoms are not suggestive of drug allergy. Other causes should be ruled out. You need to take vitamin B-complex supplementation. It seems to be type of neuropathy. Get your thyroid profile evaluated.
Patients who are allergic to penicillins should avoid all penicillins. Other groups of antibiotics that contain a beta-lactam structure similar to that of amoxicillin or ampicillin, include the cephalosporins, carbapenems, and monobactams.
I suggest you to consult physician. Take care and regards.
I just took Amox on January 1st for a sinus infection. And I got really sick that night and the next two days I got more and more blisters all over my body. I stopped taking the Amox after the first night. I'm freaking out. Literally blisters all over, on my face, my scalp, chest, arms, back, legs, everywhere. Its nasty and demoralizing.
I read that severe blistering can be a side effect of Amox, but I think I'm having a really severe allergic reaction to penicillin.
I went to Urgent Care today... Day 3 of this ordeal. And doctor said he its more than likely an Allergic Reaction and then said but we can't rule anything out. I was somewhat re-assured but man it's so widespread it has me freaking out a little bit and its ITCHY now.
Logic states he said, and I agree with him... if I have never had a blister rash like this before and the day after I take Amoxicillin and I get a severe blister rash all over my body... it therefore must be a very bad allergic reaction to the Amox.
He said I have Vesicles and Pustules.
Vesicles - are a small fluid-filled blister
Pustules - are small, inflamed, pus-filled, blister-like lesions.
He prescribed Prednisone (steroid) and told me NOT to let my mind get the best of me and get all paranoid. Sure enough it still is, I can't help it, haha.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.